MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; IMPLANTED SUBCORTICAL ELECTRICAL STIMULATOR (M

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; IMPLANTED SUBCORTICAL ELECTRICAL STIMULATOR (M
Model Number 37602
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Impedance Problem (2950); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Brain Injury (2219); Discomfort (2330); Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10.Section d information references the main component of the system.Other relevant device(s) are: product id: 3387-40, serial/lot #: (b)(6), ubd: 11-mar-2009, udi#: (b)(4) ; product id: 748251, serial/lot #: (b)(6), ubd: 18-mar-2009, udi#: (b)(4); product id: 748251, serial/lot #: (b)(6), ubd: 18-mar-2009, udi#: (b)(4).Please note that this is also a correctional report.All information has been reported in manufacturer report #3004209178-2022-15693 for the bilateral ins.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the healthcare provider (hcp) scheduled a removal of dbs system for the patient, due to system not being used for past 6 years for dystonia that was never resolved.During the procedure, the hcp described bony ingrowth over the burr hole device and difficulty removing the initial lead.After some time, the lead was removed and hcp described only seeing 3 electrodes present on the removed lead.He then left the operating room to speak with the patients husband and express his concerns about attempting to remove the second lead.The hcp had difficultly removing lead due to tissue ingrowth, upon removing lead, last electrode appeared to have been stripped from lead and remained in the brain.The husband detailed that his wife¿s main discomfort was with the implantable neurostimulators (ins) and extensions and to just remove those.Hcp proceeded to remove the patients bilateral ins and extensions.Hcp also stated that the patient expressed concerns in 2016 regarding impedances on a contact, as described by her managing ph ysician and wondered if they had contributed to headaches at that time.Additional information was received: it was reported that the date of removal was on (b)(6) 2022 and stated the sheath of the electrode was disintegrated and stated there was no casing on the wire and caused the ingrowth.They also mentioned that electrode 0 was stated that the impedance issue and massive headaches back in 2014-2015 and programmed around broken off.The physician said the rest of the device was still implanted because it was too dangerous to remove.Additional information was received reporting that the surgeon was unable to remove the leads and the wires fell apart upon attempted removal.The leads were the same and the battery was changed once.They are now completely mri incompatible.In addition, the patient had undergone 18 months of rehab due to a brain injury (tbi) from the device.Additional information was received reporting that the right lead that fell apart remained lodged in their frontal lobe, more pieces embedded throughout their skull, and half of a left lead that remained in (b)(6).

Brand Name
ACTIVA
Common Device Name
IMPLANTED SUBCORTICAL ELECTRICAL STIMULATOR (M
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20651672
Report Number3004209178-2024-21761
Device Sequence Number12823962
Product Code MRU
UDI-Device Identifier00613994761057
UDI-Public00613994761057
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
H020007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2017
Device Model Number37602
Device Catalogue Number37602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date11/11/2024
Date Device Manufactured01/23/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale